Skip to main content

Objective Bayesian modelling of insurance risks with the skewed Student-t distribution

Leisen, Fabrizio, Villa, Cristiano, Marin, Juan Miguel (2017) Objective Bayesian modelling of insurance risks with the skewed Student-t distribution. Applied Stochastic Models in Business and Industry, 33 (2). pp. 136-151. ISSN 1524-1904. E-ISSN 1526-4025. (doi:10.1002/asmb.2227) (KAR id:59556)

PDF Author's Accepted Manuscript
Language: English
Click to download this file (912kB) Preview
[thumbnail of R2Skewtv2.pdf]
This file may not be suitable for users of assistive technology.
Request an accessible format
Official URL:


Insurance risks data typically exhibit skewed behaviour. In this paper, we propose a Bayesian approach to capture the main features of these data sets. This work extends a methodology recently introduced in the literature by considering an extra parameter that captures the skewness of the data. In particular, a skewed Student-t distribution is considered. Two data sets are analysed: the Danish fire losses and the US indemnity loss. The analysis is carried with an objective Bayesian approach. For the discrete parameter representing the number of the degrees of freedom, we adopt a novel prior recently appeared in the literature.

Item Type: Article
DOI/Identification number: 10.1002/asmb.2227
Subjects: H Social Sciences > HA Statistics
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Fabrizio Leisen
Date Deposited: 08 Dec 2016 22:39 UTC
Last Modified: 16 Feb 2021 13:40 UTC
Resource URI: (The current URI for this page, for reference purposes)
Leisen, Fabrizio:
  • Depositors only (login required):

Total unique views for this document in KAR since July 2020. For more details click on the image.